70 yr old male who presented with general lethargy and postural dizziness. He has a collapse the evening prior and recently had a diarrhoeal illness. His medications include warfarin, metoprolol, frusemide, allopurinol, colchicine and digoxin. Describe and interpret this ECG. LITFL Top 100 ECG
Administration of intravenous calcium has traditionally been considered a contra-indication for the treatment of hyperkalemia in the presence of digoxin toxicity. This is based on the ‘Stone Heart’ Theory: calcium may lead to an irreversible non-contractile state, due to impaired diastolic relaxation from calcium-troponin C binding
Digibind: trade name for digoxin antidote containing Digoxin-specific antibody Fab fragments; prudent to administer based on a considered risk assessment and before the life-threatening manifestations of digoxin toxicity develop
Digoxin toxicity is characterised by gastrointestinal distress, hyperkalemia and life-threatening dysryhthmias, including increased automaticity and AV nodal blockade
Elderly patient presenting with nausea and visual disturbance. Interpret the ECG. regularised AF, digoxin toxicity
ECG examples of digoxin effect cardiotoxicity. Downsloping ST depression with a characteristic "Salvador Dali sagging" appearance.